MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY 1800

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY 1800
Model Number ADVIA CHEMISTRY 1800
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted a siemens customer care center and reported that falsely elevated concentrated carbon dioxide (co2_c) results were obtained on seven patient samples from an advia chemistry 1800 instrument.Quality control (qc) recovered acceptably for co2_c prior to running the samples.There were no issues with water quality nor with the laboratory temperature.There were no system errors.A siemens customer service engineer (cse) was dispatched to the customer's site.The cse rebuilt all onboard pump seals.Then, the cse replaced the occluded dilution tray wash unit (dwud) skimmer line (for probe 1) and the degasser module.All probe and mixer alignments were verified, and an instrument total service visit (tsv) was performed.Quality control recovered acceptably.Siemens further investigated the incident and determined the instrument's need of routine service potentially contributed to the falsely elevated co2_c results.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Falsely elevated concentrated carbon dioxide (co2_c) results were obtained on seven patient samples from an advia chemistry 1800 instrument.The falsely elevated results were not reported to the physician(s).The samples were either repeated on an alternate instrument or both instruments.The lower repeat results from the alternate instrument were considered correct and reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the falsely elevated co2_c results.

Brand Name
ADVIA CHEMISTRY 1800
Common Device Name
ADVIA CHEMISTRY 1800
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo, 196-8 558
JA   196-8558
Manufacturer Contact
christina lam
511 benedict ave
tarrytown, NY 10591
9142550090
MDR Report Key15192545
Report Number2432235-2022-00219
Device Sequence Number12265474
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public00630414534794
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CHEMISTRY 1800
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown